Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Computation of Pólya polynomials of primitive permutation groups


Author: Rudolf Land
Journal: Math. Comp. 36 (1981), 267-278
MSC: Primary 20B99; Secondary 12F10, 20-04
MathSciNet review: 595061
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An almost complete list of Pólya polynomials of all primitive permutation groups up to degree 20 has been computed.

The number-theoretical interpretation of Pólya polynomials and van der Waerden's test make this a good tool to find safe conjectures for determining the group of an equation.

This work was encouraged and supported by Professor W. Jehne, Universität zu Köln.


References [Enhancements On Off] (What's this?)

  • [1] E. Artin, Über die Zetafunktionen gewisser algebraischer Zahlkörper, Math. Ann. 89 (1923), no. 1-2, 147–156 (German). MR 1512140, http://dx.doi.org/10.1007/BF01448095
  • [2] N. G. de Bruijn, "Pólya's Abzähl-Theorie: Muster für Graphen und chemische Verbindungen," Selecta Mathematica III (Heidelberger Taschenbücher), v. 86, Springer-Verlag, Heidelberg, 1971, pp. 1-26.
  • [3] J. J. Cannon, A simple language for running group jobs, Tech. Rep., Dept. Pure Math., Univ. of Sydney, 1975.
  • [4] A. Hurwitz, Über Beziehungen zwischen den Primidealen eines algebraischen Körpers und den Substitutionen seiner Gruppe, Math. Z. 25 (1926), no. 1, 661–675 (German). MR 1544832, http://dx.doi.org/10.1007/BF01283860
  • [5] Charles C. Sims, Computational methods in the study of permutation groups, Computational Problems in Abstract Algebra (Proc. Conf., Oxford, 1967) Pergamon, Oxford, 1970, pp. 169–183. MR 0257203 (41 #1856)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20B99, 12F10, 20-04

Retrieve articles in all journals with MSC: 20B99, 12F10, 20-04


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1981-0595061-X
PII: S 0025-5718(1981)0595061-X
Article copyright: © Copyright 1981 American Mathematical Society